Browse by

 

 

Recent Submissions

  • Initial-boundary value problems for a reaction-diffusion equation 

    Himonas, A. Alexandrou; Mantzavinos, Dionyssios; Yan, Fangchi (American Institute of Physics, 2019-08-27)
    A novel approach that utilizes Fokas’s unified transform is employed for studying a reaction-diffusion equation with power nonlinearity formulated either on the half-line or on a finite interval with data in Sobolev spaces. ...
  • On the Generation of Stable Kerr Frequency Combs in the Lugiato--Lefever Model of Periodic Optical Waveguides 

    Hakkaev, Sevdzhan; Stanislavova, Milena; Stefanov, Atanas G. (Society for Industrial and Applied Mathematics, 2019-03-07)
  • The Korteweg-de Vries equation on an interval 

    Himonas, A. Alexandrou; Mantzavinos, Dionyssios; Yan, Fangchi (American Institute of Physics, 2019-05-08)
    The initial-boundary value problem (IBVP) for the Korteweg-de Vries (KdV) equation on an interval is studied by extending a novel approach recently developed for the well-posedness of the KdV on the half-line, which is ...
  • Finitary isomorphisms of Poisson point processes 

    Soo, Terry; Wilkens, Amanda (Institute of Mathematical Statistics, 2019-10-22)
    As part of a general theory for the isomorphism problem for actions of amenable groups, Ornstein and Weiss (J. Anal. Math. 48 (1987) 1–141) proved that any two Poisson point processes are isomorphic as measure-preserving ...
  • A weighted cellular matrix-tree theorem, with applications to complete colorful and cubical complexes 

    Aalipour, Ghodratollah; Duval, Art M.; Kook, Woong; Lee, Kang-Ju; Martin, Jeremy L. (Elsevier, 2018-03-26)
    We present a version of the weighted cellular matrix-tree theorem that is suitable for calculating explicit generating functions for spanning trees of highly structured families of simplicial and cell complexes. We apply ...
  • Counting arithmetical structures on paths and cycles 

    Braun, Benjamin; Corrales, Hugo; Corry, Scott; Puente, Luis David García; Glass, Darren; Kaplan, Nathan; Martin, Jeremy L.; Musiker, Gregg; Valencia, Carlos E. (Elsevier, 2018-07-27)
    Let G be a finite, connected graph. An arithmetical structure on G is a pair of positive integer vectors d, r such that (diag(d)-A)r = 0, where A is the adjacency matrix of G. We investigate the combinatorics of arithmetical ...
  • Increasing spanning forests in graphs and simplicial complexes 

    Hallam, Joshua; Martin, Jeremy L.; Sagan, Bruce E. (Elsevier, 2018-11-01)
    Let G be a graph with vertex set {1,...,n}. A spanning forest F of G is increasing if the sequence of labels on any path starting at the minimum vertex of a tree of F forms an increasing sequence. Hallam and Sagan showed ...
  • A positivity phenomenon in Elser's Gaussian-cluster percolation model 

    Dorpalen-Barry, Galen; Hettle, Cyrus; Livingston, David C.; Martin, Jeremy L.; Nasr, George D.; Vega, Julianne; Whitlatch, Hays (Elsevier, 2020-12-18)
    Veit Elser proposed a random graph model for percolation in which physical dimension appears as a parameter. Studying this model combinatorially leads naturally to the consideration of numerical graph invariants which we ...
  • Enumerating Parking Completions Using Join and Split 

    Adeniran, Ayomikun; Butler, Steve; Dorpalen-Barry, Galen; Harris, Pamela E.; Hettle, Cyrus; Liang, Qingzhong; Martin, Jeremy L.; Nam, Hayan (Electronic Journal of Combinatorics, 2020-06-12)
    Given a strictly increasing sequence t with entries from [n] := {1, . . . , n}, a parking completion is a sequence c with |t| + |c| = n and |{t ∈ t | t 6 i}| + |{c ∈ c | c 6 i}| > i for all i in [n]. We can think of t as ...
  • Interval parking functions 

    Colaric, Emma; DeMuse, Ryan; Martin, Jeremy L.; Yin, Mei (Elsevier, 2020-11-16)
    Interval parking functions (IPFs) are a generalization of ordinary parking functions in which each car is willing to park only in a fixed interval of spaces. Each interval parking function can be expressed as a pair (a, ...
  • Asymptotic-lp Banach Spaces and the Property of Lebesgue 

    Gaebler, Harrison (2020-06-15)
    The primary contribution of this work is to nearly characterize the Property of Lebesgue for Banach spaces that behave in a global asymptotic sense like lp. This generalizes a number of individual results that are collected ...
  • PLANETARY ORBITS IN CONSTANT CURVATURE PLANES 

    Stahl, Saul (University of Kansas, 2019-11-09)
    A law of gravitation is defined and justified for constant curvature planes and it is demonstrated that Kepler’s three laws of planetary motion have natural analogs in this new context.
  • MASS IN HYPERBOLIC 3-SPACE 

    Stahl, Saul (University of Kansas, 2019-01-13)
    Contents: 1. A hyperbolic Theorem of Pappus. 2. A hyperbolic version of Newton’s Theorem that the center of gravity and the center of mass of the uniform sphere are identical. 3. A hyperbolic version of the ...
  • MASS IN THE HYPERBOLIC PLANE 

    Stahl, Saul (University of Kansas, 2019-02-17)
    Archimedes computed the center of mass of several regions and bodies [Di-jksterhuis], and this fundamental physical notion may very well be due to him. He based his investigations of this concept on the notion of moment ...
  • MASS IN HYPERBOLIC GEOMETRY 

    Stahl, Saul (University of Kansas, 2008-03-13)
    Archimedes computed the center of mass of several regions and solid bodies [Dijksterhuis], and this fundamental physical notion may very well be due to him. He based his investigations of this concept on the notion of ...
  • HYPERBOLIC CENTROIDS OF SOME REGIONS 

    Stahl, Saul (University of Kansas, 2006-01-17)
    Explicit expressions for the centroids of hyperbolic pie shapes and isosce- les triangles are found and compared to their Euclidean analogs.
  • Large Deviations for Stochastic Heat Equation with Rough Dependence in Space 

    Y, Hu; Nualart, David; Zhang, T (Bernoulli Society, 2017-07-27)
    In this paper we establish a large deviation principle for the nonlinear one dimensional stochastic heat equation driven by a Gaussian noise which is white in time and which has the covariance of a fractional Brownian ...
  • History of the Department of Mathematics of the University of Kansas, 1886-1970 

    Price, Griffith Baley (University of Kansas, Kansas University Endowment Association, 1976)
    Francis Huntington Snow, in 1866, was the first member of the faculty to teach mathematics in The University of Kansas. From this auspicious beginning, mathematics developed into one of the major departments in the University; ...
  • Optimal Time-Dependent Lower Bound On Density For Classical Solutions of 1-D Compressible Euler Equations 

    Chen, Geng (Indiana University Mathematics Journal, 2017)
    For the compressible Euler equations, even when the initial data are uniformly away from vacuum, solution can approach vacuum in infinite time. Achieving sharp lower bounds of density is crucial in the study of Euler ...
  • Periodic Traveling Waves of the Regularized Short Pulse and Ostrovsky Equations: Existence and Stability 

    Hakkaev, Sevdzhan; Stanislavova, Milena; Stefanov, Atanas G. (Society for Industrial and Applied Mathematics, 2017)
    We construct various periodic traveling wave solutions of the Ostrovsky/Hunter--Saxton/short pulse equation and its KdV regularized version. For the regularized short pulse model with small Coriolis parameter, we describe ...

View more